Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Additive methods for the numerical solution of ordinary differential equations
HTML articles powered by AMS MathViewer

by G. J. Cooper and A. Sayfy PDF
Math. Comp. 35 (1980), 1159-1172 Request permission


Consider a system of differential equations $x\prime = f(x)$. Most methods for the numerical solution of such a system may be characterized by a pair of matrices (A, B) and make no special use of any structure inherent in the system. In this article, methods which are characterized by a triple of matrices $(A;{B_1},{B_2})$ are considered. These methods are applied in an additive fashion to a decomposition $f = {f_1} + {f_2}$ and some methods have pronounced advantages when one term of the decomposition is linear. This article obtains algebraic conditions which give the order of convergence of such methods. Some simple examples are displayed.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65L05
  • Retrieve articles in all journals with MSC: 65L05
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 35 (1980), 1159-1172
  • MSC: Primary 65L05
  • DOI:
  • MathSciNet review: 583492